Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

Recommended Posts

Hi all, I've been perusing this board for the 2 months I've been on accutane. I've LOVED accutane till just about a week ago when my hair seriously started thinning out. I already have fine hair, so thinning for me is drastic and devastating. You can see my scalp through my hair at certain spots.

My derm started me on 40mg, then the second month (which I just completed) was at 80mg. From all your regimens, it looks like not many women are on 80mg? I'm 28, 5'10 and I weigh 145. It seems like maybe the dose was too large. I'm too scared to just go back down to 40mg though, I want to quit completely.

For those that have suffered hair loss, how long was it before it started to fill back in??? I'm considering starting back up once I see that it starts growing back. I'm just so upset though and feel defeated by my bad skin.....

Share this post


Link to post
Share on other sites

I have had problems before with hair loss before accutane.

I treated myself with GNC ultra nourish hair and the hair skin and nails formula, it has BIOTIN in it . It worked wonders.

Now i am on accutane and within the first 2 weeks my hair has been falling out in the shower like in some horror movie scene. My hair has never came out to this extent. THis is my only bad side effect from accutane.

I ordered Biotin 2500mgs since i cant take anything that has vitamin A in it. I believe taking biotin will help me keep whatever hair hasnt fallen out yet. I dont want to stop taking accutane. Hair always grows back. And i dont want to revisit what it was like having those painful deforming cysts anymore....ever!

Share this post


Link to post
Share on other sites

please don't stop, your 2 months in. you've done all the hard work. your hair shouls grow back post accutane, but allow 3 months for this

:D

Share this post


Link to post
Share on other sites

I have hair loss too. I quit only two weeks into it since I got really scared. It should grow back although they say sometimes it persists for a long time - but this I think is extremely rare. I would not have quit if I had had disfiguring acne though.

Here's the deal - if you get off the accutane hair loss can possibly continue for up to three to six months. So getting off accutane won't automatically stop it from falling out. I haven't taken any accutane in 3 weeks and my hair loss continues. Since it's already starting you might want to just bring it down to 40 mg and finish up the course. It will have positive long term effects on your skin and probably only short term negative effects on your hair.

I know how tough this is though. It's scary cause even if your hair grows back evenutally you don't know how long it will take and it's hard to trust that all this hair that's falling out will magically come back. But I think it should. I'll let you know when my hair loss stops. I'm hoping within a month or two...

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×